| Model Number |
VAMF2424C100TU |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/11/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
One photograph was provided by the account for review.The photograph shows a section of the tapered tip, stent graft and graft cover of the valiant captivia complaint device, taken at the account.A gap of an unknown width is visible between the graft cover and tapered tip.It cannot be determined if the existing gap is within or outside of specification.Blood is evident on the device.The back end of the device is not visible in the photograph.The reported ¿dimensional deviation¿ cannot be confirmed through analysis.If information is provided in the future, a supplemental report will be issued.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
A valiant captiva stent graft was intended to be implanted during the endovascular treatment of a thoracic aortic ulcer.It was reported during the index procedure, it was noted that the delivery system had a gap/separation from the tip to the graft cover and it would not seal properly.The device was not implanted in the patient and a new device was used.Per physician the cause of the gap was due to the delivery system.No additional clinical sequelae was reported and the patient is fine.
Additional Manufacturer Narrative
Product analysis conclusions; one photograph was provided by the account for review.The photograph shows a section of the tapered tip, stent graft and graft cover of the valiant captivia complaint device, taken at the account.A gap of an unknown width is visible between the graft cover and tapered tip.It cannot be determined if the existing gap is within or outside of specification.Blood is evident on the device.The back end of the device is not visible in the photograph.The reported ¿dimensional deviation¿ cannot be confirmed through analysis.The device returned with the external slider and tip capture release mechanism in the home position.The graft cover was curved.A gap of 3.5mm (fail) was observed between the graft cover tip and the taper tip; specification is 0.5mm.A slight kink/bend was visible on the distal section of the taper tip.The reported dimensional deviation was confirmed through analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.